Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 6, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 2, 2015, 10:34 AM MST for 4 counties in New Mexico. It took effect at Mar 2, 2015, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2015, 10:34 AM MST (17:34 UTC)
- In effect from
- Mar 2, 2015, 12:00 PM MST
- Expired
- Mar 2, 2015, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 141 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3428 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375 WWUS74 KEPZ 021734 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1034 AM MST MON MAR 2 2015 ...STRONG WINDS POSSIBLE OVER SOUTHWEST NEW MEXICO THIS AFTERNOON... .STRONG SOUTHWEST FLOW AHEAD OF AN ADVANCING PACIFIC FRONT WILL INCREASE THE SURFACE WINDS ACROSS PORTIONS OF SOUTHWEST NEW MEXICO THIS AFTERNOON. WINDS WILL BE STRONGEST ALONG AND IN THE VICINITY OF EAST SLOPES OF AREA MOUNTAINS. LOCAL AREAS OF BLOWING DUST WILL ALSO OCCUR. WINDS WILL DIMINISH EARLY THIS EVENING. NMZ402>408-030145- /O.NEW.KEPZ.WI.Y.0006.150302T1900Z-150303T0200Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON 1034 AM MST MON MAR 2 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * EVENT: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE IN SPEED THIS AFTERNOON...PEAKING JUST PRIOR TO FRONTAL PASSAGE. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA EARLY THIS EVENING. * IMPACT: CROSS WINDS CAN MAKE DRIVING MORE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON INTERSTATE 10 AND OTHER LOCAL HIGHWAYS. STRONGER WINDS CAN SCATTER SMALL LOOSE OBJECTS. * VISIBILITY: PATCHY BLOWING DUST NEAR DISTURBED SOIL AREAS MAY REDUCE VISIBILITIES TO LESS THAN A MILE IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 4:32 AM MST, 6 hours 2 minutes earlier.
Area forecast discussion, Mar 2, 4:32 AM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 432 AM MST MON MAR 2 2015 .SYNOPSIS... MOISTURE...CLOUDS AND PRECIPITATION CHANCES RETURN TO THE FORECAST TODAY AND TUESDAY. ON WEDNESDAY COOLER AIR WILL FILTER INTO THE REGION...BUT ON THURSDAY EVEN COLDER AIR WILL ARRIVE WITH HIGH TEMPERATURES WELL BELOW NORMAL. FOR THE END OF THE WEEK INTO THE WEEKEND WE WILL SEE TEMPERATURES REBOUNDING BACK TO NEAR NORMAL. && .DISCUSSION... WE'LL BE A ON A TEMPERATURE ROLLER COASTER THIS WEEK. AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN CALIFORNIA IS TAPPING SOME TROPICAL MOISTURE AND SPREADING SOME CLOUDS AND SOON SOME PRECIPITATION ACROSS THE AREA TODAY. THE SYSTEM HAS ALSO MOVED SOME WARM AIR INTO THE AREA SO SNOW LEVELS WILL BE AT OR ABOVE 8K BUT EVEN ABOVE 8K I'M NOT EXPECTING MORE THAN AN INCH OR TWO OF ACCUMULATION. OUR PRECIPITATION CHANCES WILL CONTINUE INTO TUESDAY BEFORE SOME SLIGHTLY DRIER AIR WRAPS INTO THE LOW. A FEW DAYS AGO THE MODELS HAD BEEN INDICATING THAT THE WE WOULD SEE ONE MAIN UPPER TROUGH AND A WHOLE SERIES OF SHORT WAVES TO MOVE ACROSS THE REGION. NOW IT LOOKS LIKE THE FIRST PART OF THE SYSTEM'S ENERGY WILL COME ACROSS LATE MONDAY AND TUESDAY. WE WILL THEN GET A BREAK ON WEDNESDAY BEFORE ANOTHER TROUGH MOVES ACROSS THE AREA ON THURSDAY. THE FIRST TROUGH ON TUESDAY WILL ALSO USHER IN SOME COOLER WEATHER SO WEDNESDAY'S HIGHS WILL DROP 8 TO 10 DEGREES BELOW NORMAL...BUT EVEN COLDER TEMPERATURES ARE ON THE WAY. ON THURSDAY WE WILL SEE A STRONGER BACK DOOR COLD FRONT MOVE ACROSS THE AREA FROM THE EAST. AT THE SAME TIME WE WILL SEE THE SECOND PART OF THE TROUGH MOVE ACROSS THE REGION. THE MOISTURE WITH THIS SECOND SYSTEM IS MORE LIMITED THAN TODAY'S. PREVIOUS MODEL RUNS HAD SOME DECENT SNOWS FOR THE LOWLANDS FROM EL PASO EAST. BUT THE CURRENT RUNS OF BOTH THE GFS AND ECMWF HAVE AT BEST SOME LIGHT RAIN/SNOW MIX IN THE FORECAST AS MOST OF THE MOISTURE HAS SHIFTED EAST. THAT WAS WHAT WAS ALREADY IN THE FORECAST SO I HAVE LEFT IT FOR NOW...BUT WE MAY NEED TO SCALE POPS BACK EVEN FURTHER IF THE DRIER MODEL TRENDS CONTINUE. A FINAL WEAKER TROUGH WILL MOVE ACROSS THE AREA ON SUNDAY...BUT ALL THE MOISTURE WILL BE GONE SO IT WILL BE A NON PLAYER FOR OUR WEATHER. TEMPERATURES WILL QUICKLY RECOVER BACK TO NORMAL FOR NEXT WEEKEND. && .AVIATION...VALID 02/12Z-03/12Z WE WILL SEE GENERALLY VFR CONDITIONS TODAY...BUT I WOULD NOT RULE OUT SOME MVFR CEILINGS. AN APPROACHING UPPER LEVEL STORM SYSTEM HAS SPREAD CLOUDS AND MOISTURE BACK ACROSS THE REGION AND BY THIS AFTERNOON WE WILL SEE ISOLATED SHOWERS BEGIN TO DEVELOP. CURRENTLY WE HAVE CEILINGS OF BKN120 BUT WE WILL SEE THOSE LOWER DURING THE DAY ESPECIALLY IN AND NEAR THE SHOWERS. WE WILL SEE BKN040-060 BY THIS AFTERNOON. LIKE I SAID...I WOULDN'T BE SURPRISED TO SEE SOME ISOLATED BKN020 IN THE SHOWERS. LIKE THE CEILINGS THE VISIBILITIES SHOULD GENERALLY STAY VFR...BUT COULD DROP INTO THE MVFR IN A FEW ISOLATED SPOTS. SURFACE WINDS WILL ALSO BE ON THE INCREASE AND BECOME 23015G25KT BY THE AFTERNOON. && .FIRE WEATHER... CLOUDS AND MOISTURE HAVE RETURNED TO THE REGION. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL HELP GENERATE ISOLATED TO SCATTERED PRECIPITATION THIS AFTERNOON INTO TUESDAY. WE COULD SEE A FEW ISOLATED LIGHTNING STRIKES IN THE GILA WILDERNESS THIS AFTERNOON. SNOW LEVELS WITH THIS SYSTEM WILL BE HIGH AT AROUND 8K. AND EVEN ABOVE 8K I'M NOT EXPECTING MORE THAN AN INCH OR TWO OF SNOW. PRECIPITATION CHANCES WILL SPREAD WEST TO EAST TODAY AND BE PRETTY MUCH EVERYWHERE ON TUESDAY. IN ADDITION TO THE PRECIPITATION CHANCES WE WILL SEE BREEZY WINDS BOTH TODAY AND TUESDAY. IT DOES APPEAR THAT THE WINDS BOTH DAYS WILL STAY BELOW CRITICAL LEVELS. WEDNESDAY WILL BE DRIER AND COOLER AND THEN A STRONGER COLD FRONT WILL MOVE ACROSS THE REGION ON THURSDAY. THERE MAY BE SOME LIGHT SNOW IN HUDSPETH COUNTY...BUT THE REST OF THE AREA LOOKS TO STAY BASICALLY DRY AND COLD ON THURSDAY. FOR FRIDAY AND INTO THE WEEKEND WE WILL SEE DRIER CONDITIONS AS TEMPERATURES REBOUND BACK TOWARD SEASONAL NORMALS. MIN RH'S WILL RANGE FROM THE 30'S IN THE LOWLANDS TO THE 50'S IN THE MOUNTAINS MOST OF THIS WEEK AND THEN WE WILL SEE DRIER CONDITIONS FOR NEXT WEEKEND WITH MIN RH'S NEAR 20% IN THE LOWLANDS AND NEAR 30% IN THE MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 51 63 44 59 / 20 40 20 0 20 SIERRA BLANCA 66 51 63 42 55 / 20 30 20 10 40 LAS CRUCES 68 43 60 38 58 / 20 40 30 0 10 ALAMOGORDO 64 45 60 37 57 / 20 40 30 10 20 CLOUDCROFT 46 30 41 27 39 / 30 60 40 10 40 TRUTH OR CONSEQUENCES 64 42 59 36 55 / 20 30 20 0 10 SILVER CITY 57 34 48 32 50 / 40 60 20 20 20 DEMING 66 41 61 35 59 / 30 40 20 0 10 LORDSBURG 65 38 56 34 56 / 30 50 20 10 20 WEST EL PASO METRO 71 50 62 44 59 / 20 40 20 0 20 DELL CITY 66 46 65 39 58 / 20 30 20 0 30 FORT HANCOCK 71 53 66 45 60 / 20 30 20 0 30 LOMA LINDA 62 47 57 40 54 / 20 30 30 0 30 FABENS 70 51 64 43 59 / 20 40 20 0 20 SANTA TERESA 70 47 62 41 59 / 20 40 30 0 20 WHITE SANDS HQ 66 48 61 40 57 / 20 40 30 0 20 JORNADA RANGE 67 41 61 33 58 / 20 40 30 0 10 HATCH 68 44 62 36 59 / 20 30 20 0 10 COLUMBUS 67 45 61 40 58 / 20 30 30 0 10 OROGRANDE 67 48 63 41 58 / 20 40 30 0 20 MAYHILL 54 36 50 30 44 / 30 60 30 10 30 MESCALERO 54 33 49 30 45 / 30 60 40 10 30 TIMBERON 55 37 48 31 46 / 30 60 30 10 30 WINSTON 58 35 51 31 48 / 40 50 20 10 10 HILLSBORO 62 40 54 35 53 / 30 40 20 10 10 SPACEPORT 66 40 61 34 58 / 20 30 20 0 10 LAKE ROBERTS 55 33 48 30 49 / 50 60 20 20 20 HURLEY 60 36 52 32 52 / 40 50 20 10 10 CLIFF 62 35 55 31 56 / 40 50 20 20 20 MULE CREEK 58 29 50 26 51 / 40 50 20 20 20 FAYWOOD 61 38 53 34 52 / 40 40 20 10 10 ANIMAS 67 40 59 36 58 / 30 60 20 10 10 HACHITA 68 40 60 35 58 / 30 40 30 0 10 ANTELOPE WELLS 68 42 60 36 58 / 30 60 30 10 20 CLOVERDALE 65 39 55 36 55 / 30 60 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE
Hazardous weather outlook, Mar 2, 6:02 AM MST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 602 AM MST MON MAR 2 2015 NMZ401>417-TXZ418>424-031315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 602 AM MST MON MAR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL GIVE US A CHANCE FOR SCATTERED LOWLAND RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS. WE MAY EVEN SEE AN ISOLATED THUNDERSTORM IN THE GILA WILDERNESS. PRECIPITATION TOTALS WILL BE LIGHT WITH LESS THAN 0.25 OF RAIN AND ONLY ONE TO TWO INCHES OF SNOW ABOVE 8000 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE WILL CONTINUE TO SEE A CHANCE FOR LIGHT PRECIPITATION ON TUESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE ON WEDNESDAY NIGHT. WE COULD SEE SOME LIGHT SNOW IN HUDSPETH COUNTY THURSDAY MORNING. WE'LL SEE WARMER CONDITIONS RETURN FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.